Flash Flood, Dent
- When
- April 21, 4:21 AM CST to 6:00 AM CST
- Where
- Dent County, Sligo
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.783, -91.383
Heavy thunderstorms caused flash flooding over a section of Highway TT near the community of Sligo.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 21, 1:00 AM CST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 AM CDT THU APR 21 2005 .DISCUSSION... INTERESTING FORECAST SETTING UP IN THE SHORT TERM PERIOD AS A RATHER STRONG SHORTWAVE WILL GRADUALLY SHIFT EAST AND THEN SOUTHEAST THROUGH THE AREA. CURRENTLY WE HAVE TWO MAIN AREAS OF CONVECTION ONGOING. THE FIRST ACROSS EASTERN MISSOURI AND JUST INTO THE FAR EASTERN PORTION OF OUR CWA. THESE STORMS WERE FORMING IN A NARROW BAND OF HIGHER DEWPOINTS OVER EASTERN MISSOURI ALONG A SURFACE BOUNDARY AND LIKELY OUTFLOWS FROM EARLIER CONVECTION ACROSS THIS AREA. STORMS WHICH OCCURRED ACROSS SOUTH CENTRAL KANSAS EARLIER HAVE DISSIPATED ALMOST COMPLETELY AS LOW LEVEL JET KICKED IN AND DEVELOPED STRONG TO SEVERE CONVECTION ALONG WEST/EAST SURFACE FRONT IN NORTHERN KANSAS/MO. DEWPOINTS OVER SOUTH CENTRAL KANSAS BEHIND OUTFLOW HAVE DROPPED INTO THE 40S HOWEVER THESE SHOULD RECOVER LATER TODAY WITH MID 60 DEWPOINTS SOUTH ACROSS OKLAHOMA. LOOKS LIKE INSTABILITY MAY BE GREATER THIS AFTERNOON THAN 00Z NAM GUIDANCE WOULD INDICATE WITH CONVECTION TO THE WEST FALLING APART. YESTERDAYS FORECAST SOUNDINGS INDICATED CAPES OF AROUND 3000 J/KG ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI THIS AFTERNOON AND EARLY EVENING WITH CURRENT FORECAST SOUNDINGS FROM 1500 TO 2000 J/KG. WITHOUT MORNING CONVECTION OUT WEST WILL PROBABLY SEE TEMPERATURES IN THE UPPER 70S TO AROUND 80 THIS AFTERNOON WITH DEWPOINTS RISING INTO THE LOW TO MID 60S AHEAD OF THE FRONT WHICH WILL PRODUCE CAPES OF 2500 TO 3000 J/KG. THE COLD FRONT WILL PUSH EAST TODAY ACROSS KANSAS AND INTO EASTERN KANSAS BY LATE IN THE DAY. WOULD EXPECT THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON AHEAD OF THE FRONT AND COULD RAPIDLY BECOME SEVERE GIVEN THE AMOUNT OF INSTABILITY. AFTERNOON/EVENING SOUNDINGS WOULD DEFINITELY SUPPORT LARGE HAIL AND WITH HELICITIES OVER WESTERN CWA AROUND 250 THERE IS ALSO A POTENTIAL FOR ISOLATED TORNADIC SUPERCELL DEVELOPMENT. PLAN IS TO MENTION LARGE HAIL AND ISOLATED TORNADOES IN THE MORNING HAZARDOUS WEATHER OUTLOOK...AND SEVERE STORMS IN GRIDS. WOULD EXPECT THE CONVECTION TO QUICKLY PUSH EAST ACROSS THE CWA TONIGHT AS A NORTHERN STREAM KICKER SHORTWAVE FORCES FIRST SHORTWAVE INTO NORTHWEST MISSOURI AND SURFACE FRONT THROUGH THE AREA. HAVE SKY CLEARING OUT BRIEFLY BEHIND THIS INITIAL WAVE WITH CLOUDS MOVING BACK INTO THE AREA WITH THE UPPER LEVEL FEATURE. DONT HAVE THUNDER WITH THIS FEATURE BUT KEPT LOW SHOWERY POPS IN FOR FRIDAY WITH BEST MOISTURE TO THE NORTH. MAJOR STORY AFTER THE SEVERE STORM POTENTIAL TODAY/TONIGHT WILL BE WITH THE COLD TEMPERATURES RETURNING OVER THE WEEKEND. NORTHERN STREAM SHORTWAVE FROM CANADA WILL HELP DROP A MUCH COLDER AIR MASS INTO THE REGION FRIDAY NIGHT INTO SATURDAY NIGHT. CWA WILL LIKELY BE ON THE WESTERN FRINGES OF THIS AIR MASS BUT WILL STILL SEE TEMPERATURES PROBABLY DROP BACK INTO THE 30S BOTH FRIDAY AND SATURDAY NIGHT. CERTAINLY DONT SEE A HARD FREEZE POTENTIAL...BUT FROST LOOKS LIKE A DECENT BET FOR SATURDAY NIGHT...ESPECIALLY IN FAVORED VALLEYS. FRIDAY NIGHT SHOULD STAY TOO MIXED FOR FROST DEVELOPMENT AS COLDER AIR WILL BE ADVECTING IN WITH DECENT NORTHWEST WINDS. CURRENT GRIDS HAVE THIS HANDLED WELL AND NO CHANGES MADE AT THIS TIME. LINDENBERG && .AVIATION... FOR THE 06Z TAFS...NOW THAT MCS IS UNDERWAY OVER EXTREME SOUTHERN KANSAS...WILL GO AHEAD AND ADD TEMPO STORM GROUPS TO BOTH JOPLIN AND SPRINGFIELD. THERE SEEMS TO BE A WEAKENING TREND ON RADAR IMAGES...BUT EXPECT AT LEAST SOME BRIEF HEAVY RAIN TO MAKE ITS WAY INTO OUR AREA THROUGH EARLY MORNING. COULD SEE ANOTHER ROUND OF STORMS WITH FROPA LATE IN THE FORECAST PERIOD...AND WILL INCLUDE MENTION OF PRECIP DURING AFTER 22Z. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 407 AM CDT THU APR 21 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 407 AM CDT THU APR 21 2005 ...SEVERE STORMS AND POSSIBLE TORNADOES LATER TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH HAIL TO THE SIZE OF BASEBALLS... DAMAGING WINDS UP TO 70 MPH...AND POSSIBLE TORNADOES. MINOR FLOODING POSSIBLE. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS POSSIBLE ACROSS ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS LATE THIS AFTERNOON AND THIS EVENING. THE STRONGEST STORMS INCLUDING POSSIBLE TORNADIC ACTIVITY WILL BE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI...WEST OF A BRANSON TO SPRINGFIELD TO OSCEOLA LINE DURING THE LATE AFTERNOON AND EARLY EVENING. MINOR FLOODING WILL BE POSSIBLE ACROSS THE EASTERN MISSOURI OZARKS LATER TONIGHT. DISCUSSION: AN AREA OF LOW PRESSURE AND DRYLINE WILL PUSH EAST ACROSS KANSAS TODAY AND INTO EASTERN KANSAS BY LATE THIS AFTERNOON. THERE SHOULD BE ENOUGH CLEARING TODAY TO ALLOW FOR TEMPERATURES TO REACH THE UPPER 70S TO LOW 80S AGAIN TODAY. DEW POINTS ARE EXPECTED TO RISE INTO THE LOW TO MID 60S TODAY AHEAD OF THE DRYLINE. THE ATMOSPHERE IS EXPECTED TO BECOME QUITE UNSTABLE THIS AFTERNOON AHEAD OF THE DRYLINE OVER EASTERN KANSAS AND WESTERN MISSOURI. AS A RESULT...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BY MID TO LATE AFTERNOON OVER EASTERN KANSAS AND WESTERN MISSOURI. SHEAR PROFILES BY THE LATE AFTERNOON AND EARLY EVENING WOULD BE SUPPORTIVE FOR LARGE HAIL TO THE SIZE OF BASEBALLS AND POSSIBLE TORNADOES. THE THREAT FOR TORNADOES WILL DIMINISH AS THE THUNDERSTORMS PUSH EAST ACROSS THE OZARKS THIS EVENING...HOWEVER LARGE HAIL AND DAMAGING WINDS WILL STILL BE POSSIBLE. SOME OF THE EASTERN OZARKS HAVE RECEIVED PERIODS OF HEAVY RAIN OVERNIGHT AND ADDITIONAL HEAVY RAIN WOULD LIKELY CAUSE SOME MINOR FLOODING TO DEVELOP LATER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MUCH COLDER AIR WILL WORK INTO THE MISSOURI OZARKS AND SOUTHEAST KANSAS FRIDAY NIGHT AND SATURDAY NIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S BOTH NIGHTS... WITH FROST POSSIBLE ON SATURDAY NIGHT AS WINDS BECOME LIGHTER. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI AS THE STORMS QUICKLY DEVELOP. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 AM CDT THU APR 21 2005 MOZ083-210730- DENT- 145 AM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY FOR DENT COUNTY UNTIL 230 AM CDT... AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF VIBURNUM...OR 21 MILES SOUTH OF STEELVILLE...AND MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. CRAMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 AM CDT THU APR 21 2005 MOZ098-210815- SHANNON- 220 AM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY FOR SHANNON COUNTY UNTIL 315 AM CDT... AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BUNKER...OR 33 MILES SOUTH OF STEELVILLE...AND MOVING SOUTH AT 25 MPH. THIS STORM WILL BEGIN TO AFFECT NORTHERN SECTIONS OF SHANNON COUNTY...INCLUDING THE COMMUNITY OF ROUND SPRING. THIS STORM WILL BE... NEAR EMINENCE BY 310 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0341 AM CDT THU APR 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL 2 N TURTLE 37.56N 91.42W
04/21/2005 1.00 INCH DENT MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
CRAMERThe St Louis radar (KLSX), 119 km away, was scanning. The volume nearest the first event began at 10:20 UTC.
1 flash flood. Local standard time, as filed.
Heavy thunderstorms caused flash flooding over a section of Highway TT near the community of Sligo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447285.